Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Understanding palliative care

Oct 15, 2017

I have aids, been positive since 2005.I almost died in 2006 from pcp and ks.I seem to have a rare condition that has not been explained to me in detail. I am starting with a new doctor, this will be the third this year.I feel that they are trying to break bad news to me slowly like back when they gave me 6 months, the slow drip of information.First doc, who I have had since 2005, sent me to all types of specialist mentioned a bone marrow test. She then sent my blood to the cdc. Everything changed with that. To explain what I know for sure what is going on with me. I use to have a t cell count of 548 undetectable. Now I am have t cell count of 70 but still undetectable.I have lost 89 pounds in about 5 months. I am drug resistant to all of the medications I think. I am on a old regiment that worked for me about 6 years ago. Intelence issentress and descovy which replaced truvada.It has not been working Tcells went down , but I am still undectable. So this doctor tells me that have a type of arthritis, neuropathy, and my nervous system is under attack.MY face and legs are numb. She says I need to think about palliative care. I asked for a referral for a second opinion , and she dropped me as a patient because of some excuse of lack of doctor patient trust.So I go to new doctor he does tests, he can not understand why my t cells have dropped . He ran some tests and he said he asked many experts and that he is in total agreement with my 1st doctor. I asked again for a referral this time to see about this arthritis, I am in pain in all my joints, neck, upper back lower back my feet feel like they are going to break. The nurse said I had to go in and talk to the doctor she could not give me a referral after 4 times asking her.Now they say that I do not need to have my blood worked checked regularly. They want me to consider palliative care.So now I am trying to go to a very good doctor that has access to doctors that might be able to maybe look at my arthritis. I fear that they are trying to limit my options to seek cures for the things that are going on. Is there any new medication that might be a option for me? I have registered for drug trials, FDA contacted me with some info.What ever happened to Fuzeon? Nurse Practitioner says it is not used like it was. Do you have any ideas why the would not go to the ends of the earth to treat me instead of trying to start awkward conversations about palliative care? I hope I made some sense . Thanks for your time.

Response from Dr. Holodniy

I am sorry that you are having all those disappointing interactions with doctors. Regarding your HIV regimen, there is no need to add an additional medication like Fuzeon (an injectable) as your current regimen is maintaining an undetectable viral load. We have seen some people on HIV meds who for unexplained reasons continue to lose CD4 cells. Adding additional HIV meds doesn't usually help increase the CD4 count. I wonder if your other blood cell counts are also low or are they normal? You mentioned a bone marrow biopsy, did that ever get done? It might be helpful to see if something is causing your cells not to be made in your bone marrow. It is hard to know what is causing your arthritis syndrome, and whether the neuropathy is related or is caused by something else. It would be helpful to know the diagnosis of all of these conditions, and whether any or all are treatable or not. It's hard to know from what you describe whether your doctors have been aggressive enough in finding out what is going on and their conclusions about your condition are accurate, or they have not completed a sufficient workup and more needs to be done. Hopefully this new doctor will be more aggressive in their thinking about your case.



Previous
Training
Next
10 Words or Less

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement